Peripheral neuropathy

Biologic therapy-Related demyelinating peripheral neuropathy in a child with Juvenile Idiopathic Arthritis

Published on: 19th July, 2018

OCLC Number/Unique Identifier: 7814985434

Demyelinating peripheral neuropathy has been described in association with tumor necrosis factor (TNF) inhibitors. It is rarely developed after treatment discontinuation. We present the case of a child with juvenile idiopathic arthritis who developed peripheral neuropathy few months after TNF inhibitor withdrawal with clinical worsening of the neurological sequelae while undergoing treatment with abatacept.
Cite this ArticleCrossMarkPublonsHarvard Library HOLLISGrowKudosResearchGateBase SearchOAI PMHAcademic MicrosoftScilitSemantic ScholarUniversite de ParisUW LibrariesSJSU King LibrarySJSU King LibraryNUS LibraryMcGillDET KGL BIBLiOTEKJCU DiscoveryUniversidad De LimaWorldCatVU on WorldCat

Immune-mediated neuropathy related to bortezomib in a patient with multiple myeloma

Published on: 3rd January, 2022

Treatment options in multiple myeloma (MM) based on novel agents are often limited by dose-related neurotoxicity. Bortezomib, a highly active reversible proteasome inhibitor, frequently causes peripheral neuropathy (PN). Bortezomib-induced PN (BIPN) is characterized by a length-dependent, sensory, axonal polyneuropathy (PNP) with predominant small fiber-affection. Following dose reduction or drug discontinuation, BIPN resolves within 3-4 months in the majority of patients. The pathophysiological mechanisms of BIPN are unclear. Rare cases of a severe demyelinating or mixed BIPN with prominent motor involvement have been attributed to autoimmune or inflammatory reactions. A case report, including nerve pathology, is presented of a 59-year-old man with stage III IgG-κ MM who was treated with bortezomib on the occurrence of progressive disease. After the fourth cycle, he developed a painful distal symmetric sensory PNP followed by gait instability and muscle weakness increasing over 3 months despite early cessation of bortezomib.Neurological examination revealed a distal flaccid tetraparesis mainly of the lower limbs with sensory loss and severe ataxia, electrophysiological features of a mixed axonal-demyelinating PNP, and pathomorphological evidence of neuritis. Steroid treatment was initiated, and partial recovery of the neurological symptoms within 6 months was observed. While a neurotoxic effect may explain the initial distal sensory disturbances, the worsening of neurological dysfunction after bortezomib withdrawal and the clinical pattern with steroid-responsive muscle weakness predominantly of the legs are consistent with an immune-mediated mechanism. This is in line with the sural nerve biopsy findings. Toxic BIPN followed by an immune-mediated BIPN in the same patient has not been reported before.
Cite this ArticleCrossMarkPublonsHarvard Library HOLLISGrowKudosResearchGateBase SearchOAI PMHAcademic MicrosoftScilitSemantic ScholarUniversite de ParisUW LibrariesSJSU King LibrarySJSU King LibraryNUS LibraryMcGillDET KGL BIBLiOTEKJCU DiscoveryUniversidad De LimaWorldCatVU on WorldCat